The Lupus Forum banner
1 - 7 of 7 Posts

·
Registered
Joined
·
48 Posts
Discussion Starter · #1 ·
I saw the rheumatologist yesterday and she gave me a short of cortisone (or some form of steriod I can't remember the name) and told that it would decrease the inflammation and hopefully I'll feel better. It's messing with my menstrual cycle - any ideas how to get them regular again?

Will it improve my fatigue as well?
 

·
Registered
Joined
·
7,800 Posts
Hello Pouncer :)

Prednisolone does tend to affect periods and people on long-term steroids will often see a reduction or interruption in periods.

As you have just had an injection, that effect should wear off pretty quickly of its own accord.

I hope it has worked to give you some pain and inflammation relief or if it hasn't kicked in yet that it does very soon.

Katharine
 

·
Registered
Joined
·
4,369 Posts
Hello Pouncer,

I hope that the steroid injection gives relief soon!

Are you saying that your periods have been messed up by the steroid shot which you only had yesterday! If that is the case I'm not sure its the steroids that are interferring!

Steroids for me did help give me a buzz of altertness to manage through the day!
 

·
Registered
Joined
·
48 Posts
Discussion Starter · #4 ·
Well I had one about 3 and a half months ago and it started being messed up then. I couldn't remember drastic changes that time so have been told to give it a second shot but this time keeping a diary of symptoms. I've been even more tired ironically but this morning woke up with a less severe joint stiffness especially in my fingers.
 

·
Registered
Joined
·
7,800 Posts
I am often more "tired" after an increase in steroids (of whatever sort). It is only temporary for me and I think it's actually because the steroids let me sleep as there's less inflammation and my body seems to want to "catch up". I don't know if that is what's happening but it's my explanation of it to myself :)
 

·
Registered
Joined
·
201 Posts
side effects of steroid injections

Hi Pouncer, I have had Kenalog injections into the discs in my back. If I was due for a period in a day or two I would miss it. I usually did not have one for three months after an injection.

This happened each time and I got those shots for about three years almost every six months. Doctor said that this usually dosent happen but some people are just more sensitive and end up with the same side effects as oral steroid users.

I would have severe facial flushing, trouble sleeping, wierd dreams and crave foods with savory flavors. Then the side effects would just slowly start to be less and less and everything returnd to normal.

It happens :there: Lisa
 
1 - 7 of 7 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top